Modified Release Paracetamol is Moving Behind the Counter 1 June 2020.
Modified release paracetamol (MRP) products have now changed from Pharmacy Medicine (Schedule 2) to Pharmacist Only Medicine (Schedule 3). GSK Consumer Healthcare is here to assist with this up-schedule, with need-to-know information and resources for you and your staff.
All MRP products, including market leader Panadol Osteo, now sit behind the pharmacy counter in order to promote the quality use of medicines for osteoarthritis (OA) sufferers. Packs labelled S2 will be able to be sold behind the counter until 31 May 2021.
Customers may be anxious about not finding their preferred product on the shelves, or incorrectly assume they now need a prescription, therefore your role in educating and reassuring them is vital. They should be assured that MRP is still available without a prescription and that Panadol Osteo provides pain relief for OA and is suitable for long-term treatment.*^
Pharmacy assistants are often the first point of contact for customers, so make sure you’re educating your staff on the change in scheduling. It will be important that customers know they can still purchase their preferred product, but they need to speak to the pharmacist first.
Sponsored ContentQuality Care 2020 has landed
If you work in a community pharmacy in Australia, you are most likely familiar with the Quality Care Pharmacy Program (QCPP). Operating for more than 20 years, QCPP is the quality assurance program in place for community pharmacies around the country ensuring quality, safe and consistent professional services and consumer care.Read More
It is essential that customers have a clear understanding of the correct dosing to ensure quality use of medicines. This is also an important moment to talk to OA sufferers about their holistic treatment plan, including land-based exercise and weight management possibly alongside the use of topical NSAIDs such as Voltaren Osteo Gel 12 Hourly.
To support pharmacists and pharmacy assistants, GSK Consumer Healthcare is providing a range of materials to help pharmacists and pharmacy assistants manage the change, including in-store display materials, fact sheets and a video series.
GSK Consumer Healthcare is also providing information about the change on its website panadol.com.au/products/osteoarthritis-pain-relief/panadol-osteo/ and via social media channels.
Panadol Osteo is the number one pain relief brand for osteoarthritis in Australia. It has a unique bi-layer technology, with one layer dissolving rapidly for fast pain relief and the other layer dissolving slowly, providing long lasting osteoarthritis pain relief for up to eight hours. Panadol Osteo may be a convenient choice for osteoarthritis sufferers, containing a higher dose of paracetamol than regular Panadol tablets.
- Topical treatments such as Voltaren Osteo Gel 12 Hourly can be used to treat flare up joint pain, while systemic treatments like Panadol Osteo can be used to treat ongoing osteoarthritis pain.
- Panadol Osteo is the no. 1 pain relief brand for osteoarthritis.
- Panadol Osteo has unique bi-layer technology that helps to relieve immediate aches and pains and provides long lasting osteoarthritis pain relief for up to 8 hours.
Consumer enquiries: please call our Consumer Relations team on 1800 028 533 or email email@example.com.
*When used as directed. Always read the label before use.
^Duration refers to duration of use, not duration of action.
Please review Product Information (PI) before recommending Panadol Osteo. The full PI is available from GlaxoSmithKline Consumer Healthcare on request (FREECALL 1800 028 533).
Panadol Osteo contains paracetamol 665 mg. Use: For the relief of persistent pain associated with osteoarthritis. Adults and children > 12 years: Take 2 tablets swallowed whole three times a day every 6 to 8 hours (max 6 tablets per day).
Trademarks are owned by or licensed to the GSK group of companies. ©2020 GSK group of companies or its licensor.